Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Miami, FL

January 3, 20105 counties in Florida

NWS Miami, FL issued this red flag warning at Jan 3, 2010, 5:22 AM EST for 5 counties in Florida. It took effect at Jan 3, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2010, 5:22 AM EST (10:22 UTC)
In effect from
Jan 3, 2010, 12:00 PM EST
Expired
Jan 3, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS82 KMFL 031022
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
522 AM EST SUN JAN 3 2010

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA
DURING SUNDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY
OF MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY...

FLZ063-066>075-168-172>174-032300-
/O.UPG.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/
/O.NEW.KMFL.FW.W.0002.100103T1700Z-100103T2300Z/
/O.NEW.KMFL.FW.A.0002.100104T1700Z-100104T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
522 AM EST SUN JAN 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

A COLD AND VERY DRY AIR MASS WITH LOW DEW POINTS HAS SETTLED
ACROSS SOUTH FLORIDA. RELATIVE HUMIDITIES ARE EXPECTED TO FALL
BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON ACROSS ALL OF SOUTH
FLORIDA. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM NOON
TODAY UNTIL 6 PM EST THIS EVENING.

IN ADDITION, THIS COLD AND DRY AIR MASS WILL CONTINUE THROUGH
MONDAY WITH RELATIVE HUMIDITIES ONCE AGAIN EXPECTED TO FALL BELOW
35 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON. THEREFORE, A FIRE
WEATHER WATCH IS NOW IN EFFECT FOR ALL OF SOUTH FLORIDA MONDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
027 
WWUS82 KMFL 031024 CCA
RFWMFL

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
522 AM EST SUN JAN 3 2010

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH FLORIDA THIS
AFTERNOON FROM NOON UNTIL 6 PM FOR MULTIPLE HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...
...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA
DURING MONDAY AFTERNOON FROM NOON UNTIL 6PM FOR THE POSSIBILITY OF
MULTIPLE HOURS BELOW 35 PERCENT RELATIVE HUMIDITY...

FLZ063-066>075-168-172>174-032315-
/O.UPG.KMFL.FW.A.0001.100103T1700Z-100103T2300Z/
/O.NEW.KMFL.FW.W.0002.100103T1700Z-100103T2300Z/
/O.NEW.KMFL.FW.A.0002.100104T1700Z-100104T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
522 AM EST SUN JAN 3 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

A COLD AND VERY DRY AIR MASS WITH LOW DEW POINTS HAS SETTLED
ACROSS SOUTH FLORIDA. RELATIVE HUMIDITIES ARE EXPECTED TO FALL
BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON ACROSS ALL OF SOUTH
FLORIDA. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM NOON
TODAY UNTIL 6 PM EST THIS EVENING.

IN ADDITION, THIS COLD AND DRY AIR MASS WILL CONTINUE THROUGH
MONDAY WITH RELATIVE HUMIDITIES ONCE AGAIN EXPECTED TO FALL BELOW
35 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON. THEREFORE, A FIRE
WEATHER WATCH IS NOW IN EFFECT FOR ALL OF SOUTH FLORIDA MONDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
559 
WWUS82 KMFL 032246
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
546 PM EST SUN JAN 3 2010

FLZ063-066>075-168-172>174-041000-
/O.EXP.KMFL.FW.W.0002.000000T0000Z-100103T2300Z/
/O.CON.KMFL.FW.A.0002.100104T1700Z-100104T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
546 PM EST SUN JAN 3 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR THE
POSSIBILITY OF RH'S BELOW 35 PERCENT FOR 4 HOURS OR MORE.

A COLD AND VERY DRY AIR MASS WILL CONTINUE THROUGH MONDAY WITH
RELATIVE HUMIDITIES ONCE AGAIN EXPECTED TO FALL BELOW 35 PERCENT
FOR SEVERAL HOURS MONDAY AFTERNOON. THEREFORE... A FIRE WEATHER
WATCH IS NOW IN EFFECT FOR ALL OF SOUTH FLORIDA MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GREGORIA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 3, 4:55 AM EST, 27 minutes earlier.

Area forecast discussion, Jan 3, 4:55 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EST SUN JAN 3 2010

.SYNOPSIS...A LARGE VERTICALLY STACKED AREA OF LOW PRESSURE
REMAINS OVER THE GULF OF MAINE AND NEW ENGLAND THIS MORNING, AND
THIS LOW WILL SLOWLY MOVE NE TOWARD THE GULF OF SAINT LAWRENCE BY
MIDDLE OF THE WEEK. THIS WILL KEEP THE LARGE UPPER TROF OVER THE
EASTERN HALF OF THE COUNTRY THROUGH THE WEEK WHILE MULTIPLE SHORT
WAVES ROUNDING THE BASE OF THE LARGE UPPER TROF. ONE SUCH SHORT WAVE
IS CURRENTLY OVER TX AND NORTHERN MEXICO AND IS QUICKLY MOVING
EAST. AHEAD OF THIS SHORT WV, AN ACTIVE SUBTROPICAL JET IS
STREAMING MID LVL MOISTURE IN FROM THE PACIFIC AND ACROSS FL... A
WEAK LOW IS ALSO DEVELOPING IN THE WESTERN GULF. THE CLOUD COVER
HAS ALLOWED TEMPS TO NOT FALL AS MUCH AS EXPECTED ACROSS THE
INTERIOR/LAKE REGION, BUT STILL OPTED TO NOT PULL THE FREEZE
WARNING YET AS SUNRISE IS STILL A COUPLE HRS AWAY. THIS CLOUD
COVER WILL ALSO KEEP TEMPS FROM RISING TOO MUCH TODAY. THE SHORT
WAVE RESPONSIBLE WILL MOVE EAST TODAY AND ALLOW A REINFORCING COLD
FRONT TO PASS THROUGH S FL THIS EVENING COOLING TEMPS EVEN FARTHER
ACROSS S FL FOR MON MORNING. TEMPS WILL FALL TO VERY NEAR FREEZING
IN THE REDLANDS AND ACROSS THE WESTERN AND NORTHERN SUBURBS OF
WEST PALM BEACH... BUT HOW COLD EXACTLY IS STILL IN QUESTION.
ATTM FORECAST IS 33 AT THE LOWEST FOR BOTH LOCATIONS, BUT WILL
LET DAY SHIFT MULL IT OVER A BIT MORE. UPPER 20S TO NEAR 30 CAN BE
EXPECTED NORTH AND WEST OF THE LAKE. CLOUD COVER IS EXPECTED TO
DECREASE AFTER MIDNIGHT TONIGHT. WINDS MAY NOT DECOUPLE COMPLETELY
TONIGHT BEHIND THE FRONT, HENCE THE WIND CHILL ADV FOR MOST OF THE
AREA. LEFT OUT COASTAL MIAMI- DADE, COASTAL BROWARD, AND METRO
MIAMI- DADE AS DURATION OF 4 HRS OF 35 DEGREES OR LESS WILL LIKELY
NOT BE MET. LOW TEMPS MAY EVER SO SLIGHTLY MODERATE FOR TUESDAY
MORNING AS HIGH CLOUDS MAY STREAM OVER THE AREA AS A SHORT WAVE
MOVES ACROSS THE SOUTHEASTERN STATES. THIS SHORT WV WILL MOVE OFF
THE N FL/GA COAST LATE MON OR EARLY TUES SWINGING ANOTHER
REINFORCING SHOT OF COLD AIR THROUGH S FL TUES MORN. THIS WILL SET
UP ANOTHER COLD NIGHT ACROSS THE CWA WITH A HARD FREEZE POSSIBLE
NORTH AND WEST OF THE LAKE. THURS AND FRI THE LARGE LOW OVER NEW
ENGLAND WILL WEAKEN AND MOVE OUT, BUT ANOTHER UPPER LOW WILL MOVE
SOUTHWARD OUT OF CANADA AND THROUGH THE OHIO VALLEY. THIS WILL
ALLOW FOR A WARMING AND MOISTENING TREND LATE IN THE WEEK BUT IN
TURN SWING YET ANOTHER ARCTIC COLD FRONT SOUTH THIS WEEKEND
COOLING TEMPS BACK DOWN.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO SLOWLY DECREASE THROUGH
THE MORNING HOURS, HOWEVER REMAINING VERY CLOSE TO SCA CRITERIA.
WINDS AND SEAS WILL DECREASE EVEN FARTHER THIS EVENING, BUT ONCE
AGAIN INCREASE SOMEWHAT BY MONDAY MORNING BEHIND A COLD FRONT.
ATTM EXPECT WINDS TO INCREASE TO NEAR 20 KTS. WINDS AND SEAS WILL
DECREASE THROUGH MONDAY EVENING, BUT INCREASE AGAIN EARLY TUES
BEHIND YET ANOTHER COLD FRONT. THIS FRONT ON TUES WILL LIKELY PUSH
MOST IF NOT ALL THE AREA ABOVE 20KTS FOR MOST OF TUES BEFORE
SUBSIDING AGAIN TUES NIGHT AND WEDNESDAY.

&&

.FIRE WEATHER...A VERY DRY ARCTIC AIRMASS WILL REMAIN OVER S FL
THROUGH MUCH OF THE WEEK. REINFORCING COLD FRONTS WILL MOVE
THROUGH KEEPING MUCH OF THE AREA IN RED FLAG CONDITIONS EACH AFTERNOON, BUT
SLOWLY MOISTURE WILL INCREASE LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  60  34  59  36 / 0 10 0 -
FORT LAUDERDALE  62  41  62  41 / 0 10 0 -
MIAMI            64  40  62  42 / 0 10 0 -
NAPLES           55  38  59  40 / 0 10 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ073.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
     FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
     FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.

     FIRE WEATHER WATCH MONDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
     FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
     FLZ168-FLZ172-FLZ173-FLZ174.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST MONDAY
     FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
     FLZ073-FLZ075-FLZ168-FLZ174.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR FLZ063-FLZ066-
     FLZ070.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY FOR
     FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR FLZ063-
     FLZ066-FLZ067-FLZ069-FLZ070.

     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ068.

AM...NONE.

GM...NONE.

&&

LONG TERM...04/TINGLER
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jan 3, 4:50 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
450 AM EST SUN JAN 3 2010

FLZ063-066>075-168-172>174-040100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
450 AM EST SUN JAN 3 2010

...FREEZE WARNING THIS MORNING LAKE OKEECHOBEE REGION...
...FREEZE WATCH TONIGHT LARGE PORTION OF INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: TEMPERATURES WILL BE IN THE LOWER TO MID 30S ACROSS
GLADES, HENDRY AND NORTHERN COLLIER COUNTIES AND A FREEZE WARNING
IS IN EFFECT FOR THESE AREAS EARLY THIS MORNING. IN ADDITION,
TEMPERATURES IN THE UPPER 30S TO MID 40S ACROSS THE REMAINDER OF
SOUTH FLORIDA ALONG WITH A NORTHWEST WIND OF 5 TO 10 MPH HAS
RESULTED IN WIND CHILL READINGS IN THE MID 30S TO AROUND 40. THESE
SAME CONDITIONS WILL OCCUR LATE TONIGHT WITH EVEN A FEW DEGREES
COLDER EXPECTED. THEREFORE, A FREEZE WATCH IS IN EFFECT FOR LATE
TONIGHT FOR MUCH OF INTERIOR SOUTH FLORIDA AWAY FROM BOTH COASTAL
REGIONS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FREEZING TEMPERATURES ARE POSSIBLE AGAIN THROUGH THE MIDDLE OF
NEXT WEEK ACROSS INTERIOR SOUTH FLORIDA.

FOR THE METROPOLITAN AREAS, LOWS IN THE UPPER 30S TO THE 40S ARE
EXPECTED, LASTING ALL THE WAY THROUGH THE MIDDLE PART OF NEXT WEEK.

THERE MAY BE A BRIEF WARMING TREND BY THURSDAY, BUT ANOTHER STRONG
COLD FRONT IS EXPECTED ON FRIDAY WITH A RETURN TO MUCH BELOW
NORMAL TEMPERATURES BY SATURDAY.

STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER
EPISODE ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND POSSIBLE
FREEZE WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:14 AM ESTFreeze WarningMFLBroward, Collier, Glades, Hendry, Palm Beach28 hr
Jan 3, 5:22 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach23 hr
Jan 3, 5:25 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more29 hr
Jan 3, 9:15 AM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach30 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.